Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 13, NWS Tucson, AZ

April 27, 2008

NWS Tucson, AZ issued this red flag warning at Apr 27, 2008, 5:50 AM MST. It took effect at Apr 27, 2008, 7:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2008, 5:50 AM MST (12:50 UTC)
In effect from
Apr 27, 2008, 7:00 AM MST
Expired
Apr 27, 2008, 6:00 PM MST
In force
11 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 271250
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
550 AM MST SUN APR 27 2008

...RED FLAG WARNING IN EFFECT FROM 7 AM MST THIS MORNING UNTIL 
4 PM MST THIS AFTERNOON FOR COCHISE...SANTA CRUZ...SOUTHEAST
PINAL...SOUTHERN GRAHAM AND GREENLEE AND EASTERN AND CENTRAL 
PIMA COUNTIES FOR STRONG AND GUSTY EASTERLY WINDS...LOW RELATIVE
HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING...

.STRONG SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD ALONG THE
FRONT RANGE OF THE ROCKIES TODAY AND MONDAY. THIS HAS RESULTED 
IN A TIGHTENING PRESSURE GRADIENT AND BREEZY TO WINDY EASTERLY
FLOW ACROSS MUCH OF SOUTHEAST ARIZONA TODAY AND POSSIBLY AGAIN 
ON MONDAY MORNING.

AZZ146-271400-
/O.CAN.KTWC.FW.A.0010.080427T1400Z-080427T2300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
550 AM MST SUN APR 27 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE FIRE
WEATHER WATCH FOR NORTHERN GREENLEE COUNTY.

THE TIGHTENING PRESSURE GRADIENT WILL MAINLY AFFECT LOWER
ELEVATION AREAS TO THE SOUTH OF NORTHERN GREENLEE COUNTY.
THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

$$

AZZ147-148-272100-
/O.UPG.KTWC.FW.A.0010.080427T1400Z-080427T2300Z/
/O.NEW.KTWC.FW.W.0013.080427T1400Z-080427T2300Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
550 AM MST SUN APR 27 2008

...RED FLAG WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 7 AM MST THIS MORNING UNTIL 4 
PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT...SINCE IT WAS UPGRADED A RED FLAG WARNING.

STRONG SURFACE HIGH PRESSURE BUILDING SOUTHWARD ALONG THE FRONT
RANGE OF THE ROCKIES HAS RESULTED IN STRENGTHENING WINDS ACROSS
MUCH OF SOUTHEAST ARIZONA THIS MORNING. SUSTAINED WINDS OF 15 TO
25 MPH WITH HIGHER GUSTS ARE EXPECTED TO DEVELOP AND CONTINUE
INTO THE AFTERNOON HOURS TODAY. THESE WINDS...COMBINED WITH LOW
RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING
HAS RESULTED IN A RED FLAG WARNING FROM 7 AM MST THIS MORNING
UNTIL 4 PM MST THIS AFTERNOON FOR COCHISE...SANTA CRUZ...
SOUTHEAST PINAL...SOUTHERN GRAHAM AND GREENLEE AND EASTERN AND
CENTRAL PIMA COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
2 follow-up statements
000 
WWUS85 KTWC 272016
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
116 PM MST SUN APR 27 2008

...RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON FOR COCHISE...SANTA CRUZ...SOUTHEAST PINAL...SOUTHERN
GRAHAM AND GREENLEE AND EASTERN AND CENTRAL PIMA COUNTIES FOR
STRONG AND GUSTY EASTERLY WINDS...LOW RELATIVE HUMIDITIES...AND A
VERY HIGH TO EXTREME FIRE DANGER RATING...

AZZ147-148-280100-
/O.EXT.KTWC.FW.W.0013.000000T0000Z-080428T0100Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
116 PM MST SUN APR 27 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.

STRONG SURFACE HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES
HAS RESULTED IN BREEZY TO WINDY CONDITIONS ACROSS MUCH OF
SOUTHEAST ARIZONA TODAY. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH
WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE THE REST OF THIS
AFTERNOON. THESE STRONG EAST WINDS IN COMBINATION WITH LOW
RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING
HAS RESULTED IN A RED FLAG WARNING UNTIL 6 PM MST THIS AFTERNOON
FOR COCHISE...SANTA CRUZ... SOUTHEAST PINAL...SOUTHERN GRAHAM AND
GREENLEE AND EASTERN AND CENTRAL PIMA COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 280050
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
550 PM MST SUN APR 27 2008

AZZ147-148-280200-
/O.EXP.KTWC.FW.W.0013.000000T0000Z-080428T0100Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
550 PM MST SUN APR 27 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

ALTHOUGH SEVERAL LOCATIONS WILL CONTINUE TO EXPERIENCE SOME EAST
TO SOUTHEAST BREEZES OF 10 TO 20 MPH INTO THE EVENING HOURS...WINDS
HAVE SUBSIDED BELOW RED FLAG CRITERIA. THEREFORE...THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE AT 6 PM MST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 27, 2:22 AM MST, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 27, 2:22 AM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
222 AM MST SUN APR 27 2008

.SYNOPSIS...A RIDGE OF HIGH PRESSURE ALOFT WILL RESULT IN WARM
TEMPERATURES THROUGH THE MIDDLE OF THE WEEK. MOST LOCATIONS WILL SEE
TEMPERATURES BACK INTO THE LOWER TO MID 90S. GUSTY EAST WINDS CAN
ALSO BE ANTICIPATED TODAY AND EARLY MONDAY AS A SURFACE HIGH BUILDS
SOUTHWARD ALONG THE FRONT RANGE OF THE ROCKIES. THE TAIL END OF A
WEATHER SYSTEM WILL IMPACT THE AREA BY THURSDAY WITH MORE WINDY
CONDITIONS AND SLIGHTLY COOLER HIGH TEMPERATURES EXPECTED.

&&

.DISCUSSION...A TIGHT SURFACE PRESSURE GRADIENT WAS DEVELOPING
ACROSS THE AREA EARLY THIS MORNING. SURFACE OBSERVATIONS WERE
ALREADY INDICATING GUSTY WINDS AROUND PHX AND ACROSS SOUTHWESTERN
NEW MEXICO...WITH GUSTS TO 32 MPH AT CASA GRANDE AZ AND 41 MPH AT
DEMING NM. EXPECT WINDS TO PICK UP ACROSS SOUTHEAST ARIZONA BY
SUNRISE. THE GRADIENT WILL MIX OUT BY LATE THIS AFTERNOON DUE TO
STRONG SURFACE HEATING. WILL LIKELY SEE GRADIENT REDEVELOP TONIGHT
INTO EARLY MONDAY...THEN SLACK OFF TUESDAY FOR LESS WIND. GFS MODEL
WAS STILL ADVERTISING A SYSTEM ENTERING THE WESTERN UNITED STATES
THIS WEEK... WITH THE TAIL END OF IT BRUSHING ARIZONA AROUND
WEDNESDAY INTO THURSDAY. EXPECT MORE WIND WITH THIS SYSTEM AND A
SLIGHT DROP OFF IN TEMPERATURES AROUND THURSDAY AND FRIDAY.
MEANWHILE...HIGH PRESSURE ALOFT WILL RESULT IN WARM AFTERNOON
TEMPERATURES THE NEXT SEVERAL DAYS.

PLEASE REFER TO THE FIRE WEATHER SECTION BELOW FOR MORE DETAILS ON
THE RED FLAG WARNING POSTED FOR TODAY.

&&

.FIRE WEATHER...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION
FROM THE WEST FOR A STRONG WARMING TREND INTO THE UPCOMING WEEK. A
DRY AIRMASS WILL CONTINUE IN PLACE ACROSS SOUTHEAST ARIZONA...WITH
MINIMUM RELATIVE HUMIDITIES LOWERING INTO THE SINGLE DIGITS. SURFACE
HIGH PRESSURE WILL BUILD SOUTH ALONG THE FRONT RANGE OF THE ROCKIES
TODAY AND MONDAY...RESULTING IN A TIGHT PRESSURE GRADIENT AND BREEZY
TO WINDY EASTERLY SURFACE WINDS ACROSS A GOOD PORTION OF SOUTHEAST
ARIZONA TODAY. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN UPGRADED
TO A RED FLAG WARNING FOR FIRE WEATHER ZONE 148 AND THE EASTERN TWO-
THIRDS OF FIRE WEATHER ZONE 147. THE RED FLAG WARNING IS IN EFFECT
FROM 7 AM MST THROUGH 4 PM MST TODAY FOR STRONG AND GUSTY EASTERLY
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE
DANGER. FOR MORE INFORMATION ON THE RED FLAG WARNING PLEASE REFER TO
PRODUCT PHXRFWTWC.

&&

.AVIATION...CLEAR SKIES WILL PREVAIL ACROSS SOUTHEAST ARIZONA TODAY.
SURFACE WINDS WILL BEGIN TO PICK UP AFTER SUNRISE...WITH WINDS OUT
OF THE EAST AT 15 TO 25 KTS AND OCCASIONAL GUSTS TO AROUND 35 KNOTS
AFTER 14Z. EAST/SOUTHEAST WINDS WILL DIMINISH THIS EVENING INTO THE
10 TO 15 KNOTS RANGE AND THEN PICK BACK UP MONDAY MORNING INTO THE
12 TO 17 KNOTS RANGE. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TODAY FOR FWX
     ZONES ERN 147 AND 148 FROM 7AM TO 4PM MST.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 26, 2:04 PM MST, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
204 PM MST SAT APR 26 2008

AZZ019-029-030-032>035-271400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
210 PM MST SAT APR 26 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

STRONG SURFACE HIGH PRESSURE BUILDING SOUTHWARD ALONG THE FRONT
RANGE OF THE ROCKIES WILL RESULT IN STRENGTHENING WINDS ACROSS MUCH
OF SOUTHEAST ARIZONA ON SUNDAY. SUSTAINED WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS ARE EXPECTED TO DEVELOP EARLY SUNDAY MORNING AND
CONTINUE THROUGH THE AFTERNOON HOURS ON SUNDAY. THESE WINDS...
COMBINED WITH LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME
FIRE DANGER RATING WILL RESULT IN POTENTIAL FIRE WEATHER CONCERNS ON
SUNDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.